Alert archive / Michigan / Wind Advisories in 2006
Wind Advisory 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Oct 11, 2006, 3:54 AM EDT for 6 counties in Michigan. It took effect at Oct 11, 2006, 4:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2006, 3:54 AM EDT (07:54 UTC)
- In effect from
- Oct 11, 2006, 4:00 PM EDT
- Expired
- Oct 12, 2006, 4:03 AM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 110754 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 AM EDT WED OCT 11 2006 ...WINDY CONDITIONS EXPECTED BEGINNING LATE THIS AFTERNOON... .AN AREA OF LOW PRESSURE THAT IS MOVING INTO THE GREAT LAKES THIS MORNING WILL BEGIN TO UNDERGO RAPID INTENSIFICATION DURING THE DAY TODAY. AS THIS LOW INTENSIFIES AND THE ASSOCIATED COLD FRONT MOVES THROUGH THE AREA...WINDY CONDITIONS WILL DEVELOP LATER THIS AFTERNOON AND CONTINUE TONIGHT. THESE WINDS WILL USHER IN MUCH COLDER AIR COMING DOWN FROM CANADA. MIZ037-043-050-056-064-071-111630- /O.NEW.KGRR.WI.Y.0007.061011T2000Z-061012T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 354 AM EDT WED OCT 11 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EDT THURSDAY. SOUTH TO SOUTHWEST WINDS TODAY WILL BECOME WEST LATE THIS AFTERNOON AND INCREASE TO 20 TO 30 MPH WITH GUSTS OF AROUND 45 MPH. THE STRONGEST WINDS WILL BE FOUND NEAR THE LAKE MICHIGAN SHORELINE. THE WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING SOME OVERNIGHT TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NJJ
3 follow-up statements
000 WWUS73 KGRR 112052 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 452 PM EDT WED OCT 11 2006 ...WINDY CONDITIONS TONIGHT... .LOW PRESSURE OVER LAKE SUPERIOR LATE THIS AFTERNOON WILL INTENSIFY AS IT MOVES SLOWLY NORTH TONIGHT. A STRONG COLD FRONT EXTENDING SOUTH FROM THE LOW WILL SWEEP THROUGH THE REGION THIS EVENING AND USHER IN MUCH COLDER AIR AND VERY WINDY CONDITIONS. MIZ037-043-050-056-064-071-120500- /O.CON.KGRR.WI.Y.0007.000000T0000Z-061012T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 452 PM EDT WED OCT 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF AROUND 45 MPH CAN BE EXPECTED TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR THE LAKE MICHIGAN SHORELINE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. ALSO SECURE ANY LOOSE ITEMS THAT COULD BE PICKED UP AND BLOWN AROUND BY THE WIND. $$
000 WWUS73 KGRR 120302 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1102 PM EDT WED OCT 11 2006 ...WINDY CONDITIONS TONIGHT... .LOW PRESSURE OVER EASTERN ONTARIO IS GENERATING STRONG WINDS OVER THE LAKESHORE COUNTIES. WINDS GUSTING TO 45 MPH AT THE LAKESHORE WILL SLOWLY DIMINISH TOWARD MORNING AS THE LOW MOVES FARTHER AWAY. MIZ037-043-050-056-064-071-120900- /O.CON.KGRR.WI.Y.0007.000000T0000Z-061012T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1102 PM EDT WED OCT 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF AROUND 45 MPH CAN BE EXPECTED TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR THE LAKE MICHIGAN SHORELINE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. ALSO SECURE ANY LOOSE ITEMS THAT COULD BE PICKED UP AND BLOWN AROUND BY THE WIND. $$
000 WWUS73 KGRR 120803 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 AM EDT THU OCT 12 2006 ...FREEZE WARNING IN EFFECT TONIGHT... .A COLD AIRMASS IN PLACE WILL CAUSE TEMPERATURES TO FALL BELOW FREEZING TONIGHT. MIZ037-043-050-056-064-071-121615- /O.CAN.KGRR.WI.Y.0007.000000T0000Z-061012T0900Z/ /O.NEW.KGRR.FZ.W.0006.061013T0400Z-061013T1400Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 402 AM EDT THU OCT 12 2006 ...WIND ADVISORY IS CANCELLED... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN IN THE 15 TO 25 MPH RANGE TODAY. AS ARCTIC AIR CONTINUES TO FLOW SOUTH FROM CANADA TEMPERATURES WILL FALL BELOW FREEZING TONIGHT AND REMAIN BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-121615- /O.NEW.KGRR.FZ.W.0006.061013T0400Z-061013T1400Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 402 AM EDT THU OCT 12 2006 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY. AS ARCTIC AIR CONTINUES TO FLOW SOUTH FROM CANADA TEMPERATURES WILL FALL BELOW FREEZING TONIGHT AND REMAIN BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 10, 10:31 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Oct 10, 10:31 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1031 PM EDT TUE OCT 10 2006 .UPDATE... LATEST REGIONAL RADAR IMAGERY SHOWS VERY LIGHT RAIN OCCURRING OVER A GOOD PORTION OF THE CWFA. SFC ANALYSIS SHOWS A STALLED OUT FRONT TOWARD THE OH RIVER AND BACK TO MISSOURI WHERE A DECENT WAVE IS LOCATED. THE LIGHT RAIN HAS BEEN MOVING IN AND EXPANDING IN COVERAGE RIGHT OVER THE CWFA THIS EVENING. THE PCPN HAS REMAINED LIGHT SO FAR AS THE ISENTROPIC ASCENT/WAA HAS BEEN INCREASING...BUT NOT ESPECIALLY STRONG YET. ALSO...A LOOK AT REGIONAL UPPER AIR SOUNDINGS AND TAMDAR SOUNDINGS ALONG WITH SFC OBS SHOW A LITTLE BIT OF RESIDUAL DRY AIR REMAINING IN THE LOWEST 2K TO 4K FEET. AS THE SHORT WAVE TROUGH ALOFT AND SFC WAVE MOVE TO THE NE TOWARD THE AREA TONIGHT...A BETTER PUSH OF ISENTROPIC ASCENT WILL MOVE OVER THE AREA AND INTERACT WITH THE DECENT MOISTURE ALREADY IN PLACE. THIS WILL ALLOW PCPN TO BECOME MORE ENHANCED AND EVEN MORE WIDESPREAD THAN IT CURRENTLY IS. CURRENT LACK OF LIGHTNING WITH THIS WAVE OVER MO AND FCST ELEVATED AND SFC BASED LI/S EXPECTED TO REMAIN POSITIVE...SUPPORTS THE NO THUNDER MENTION IN THE FORECAST FOR TONIGHT. TEMPS TONIGHT HAVE PRETTY MUCH REACHED THEIR LOWS ALREADY...AND SHOULD REMAIN STEADY OR WILL RISE A BIT WITH THE WARMER AND MORE MOIST AIR ADVECTING IN. THE GOING FORECAST HAD THIS ALL WELL HANDLED...ONLY CHANGES WERE TO FRESHEN EVENING WORDING. && .GRR WATCHES/WARNINGS/ADVISORIES...GALE WARNING IN EFFECT FROM 20Z WEDNESDAY THROUGH THURSDAY AFTERNOON FOR THE ENTIRE NEARSHORE. && NJJ
Hazardous weather outlook, Oct 10, 5:27 AM EDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 527 AM EDT TUE OCT 10 2006 MIZ037>040-043>046-050>052-056>059-064>067-071>074-110930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 527 AM EDT TUE OCT 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INTENSE EARLY FALL STORM WILL CREATE A VARIETY OF HAZARDS WEDNESDAY THROUGH FRIDAY. AN ISOLATED SEVERE THUNDERSTORM COULD ACCOMPANY THE STRONG COLD FRONT AS IT PASSES THROUGH SOUTHWEST LOWER MICHIGAN WEDNESDAY AFTERNOON. THE PRIMARY AREA IS ALONG AND EAST OF LINE FROM KALAMAZOO TO MOUNT PLEASANT. STRONG WINDS ARE POSSIBLE LATER WEDNESDAY AFTERNOON THROUGH THURSDAY. A WIND ADVISORY MAY BE NEEDED...ESPECIALLY FOR THE LAKESHORE. WIND GUSTS COULD TOP 50 MPH. SOME SNOW IS LIKELY...ESPECIALLY THURSDAY NIGHT INTO FRIDAY. HOW MUCH IF ANY ACCUMULATION OCCURS IS UNCERTAIN. HOWEVER...THE INGREDIENTS FOR SOME ACCUMULATING HEAVY WET SNOW APPEAR TO BE COMING TOGETHER. WE WILL NEED TO MONITOR THIS CLOSELY AS MANY OF THE TREES HAVE LEAVES ON THEM...PLUS THERE WILL BE GUSTY WINDS. INLAND LOCATIONS...ESPECIALLY THE ELEVATED TERRAIN NEAR CADILLAC APPEAR TO BE FAVORED FOR THE SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON. LMZ844>849-110930- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 527 AM EDT TUE OCT 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT EARLY FALL STORM WILL IMPACT THE AREA. WINDS ARE FORECAST TO INCREASE TO GALE FORCE WEDNESDAY AFTERNOON AND PERSIST INTO THURSDAY. THIS...COUPLED WITH VERY COLD AIR MOVING ACROSS THE WARMER WATERS OF LAKE MICHIGAN WILL LEAD TO RAPIDLY BUILDING WAVES WEDNESDAY AFTERNOON AND EVENING. WAVE HEIGHTS IN EXCESS OF 13 FEET ARE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON. MJS
Nearby
Wind Advisories in Michigan, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.